MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported ", during the counterpulsation use, the proximal butterfly wing detached from the bifurcation of the catheter body.The catheter has now been removed".Additional information states that the iab catheter was removed and not replaced.No patient injury or consequence reported.The patients current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample 18f25g0037.Additional information obtained from a teleflex representative indicates the re-turned sample is the correct iabc for this complaint.Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the teflon sheath was noted on the returned iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A dried black substance was noted on the exterior surface of the bladder membrane.The cath gard sleeve was noted disconnected from the proximal cuff.Bends to the central lumen were noted at approximately 22cm and 67cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.The customer photo was reviewed and shows the hemostasis cuff disconnected from the iabc bifurcate, which is consistent with the reported event; however, the hemostasis cuff was noted connected to the bifurcate upon receipt of the sample, which indicates that the hemostasis cuff was likely reconnected to the bifurcate by the customer.While the hemostasis cuff was dis-connected, the customer likely disconnected the cath gard sleeve from the hemostasis cuff.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspi-rated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 67cm from the iabc distal tip; which is the location of the previously noted bend.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approxi mately 9.5cm from the luer; which is the location of the previously noted bend.No blood or debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no rele-vant findings.The device passed all manufacturing spe cifications prior to release.The reported complaint that the "proximal butterfly wing detached" is confirmed based on the submitted photo.The photo shows the cuff disconnected from the iabc bifurcate; however, the hemostasis cuff was noted fully connected to the bifurcate upon receipt of the sample.During the investigation, the cath-gard sleeve was noted disconnected from the proximal cuff during the visual inspection.The customer most likely detached the sleeve from the hemostasis cuff while the cuff was not attached to the bifurcate.Based on a review of the device history record (dhr), the product met specification upon release; however, specifications were not met during the complaint investigation due to the hemostasis cuff being disconnected from the bifurcate.The root cause of the complaint is undetermined, but a potential cause is customer handling.No fur-ther action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24511677
Report Number3010532612-2026-00187
Device Sequence Number13228968
Product Code DSP
UDI-Device Identifier10801902145625
UDI-Public(01)10801902145625(11)250715(17)270630(10)18F25G0037(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25G0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown